WATERTOWN, NY — Jefferson County has experienced 4 known poisonings/overdoses from substance use within the last 24 hours. All of these overdoses were non-fatal. Individuals using substances, including but not limited to marijuana, cocaine, methamphetamine, heroin, and xylazine must understand that NO SUBSTANCE IS SAFE, and ANY DRUG COULD
CONTAIN LETHAL AMOUNTS OF FENTANYL AND/OR XYLAXINE. The suspected substance used in these poisonings/overdoses is heroin mixed with fentanyl.
There have been 12 confirmed poisoning/overdose deaths for 2023 in Jefferson County, and include 1 in January, 1 in February, 4 in March, 3 in April, and 3 in May. 10 (83.3%) of these confirmed deaths are due to opioids; 9 of these attributed specifically to the opioid fentanyl. There are no additional suspected poisoning/overdose fatality cases pending toxicology report confirmation at this time.
The Jefferson County Public Health Service, Jefferson County Department of Community Services, and the Alliance for Better Communities want to remind people that a number of community resources have been established and expanded to help people who have substance use disorders, and for people to access these resources to receive assistance and treatment:
Anchor Recovery Center of NNY: (315) 836-3460
Credo Community Center for Treatment of Addictions: (315) 788-1530
ACR Health: (315) 785-8222
Samaritan Addiction Services: (315) 779-5060
Samaritan Medical Center – Social Worker on Call: (315) 785-4516
Suicide Prevention Hotline: 1-800-273-8255
Northern Regional Center for Independent Living: (315) 785-8703 business hours;
and (315) 785-8708 nights and weekends.
Mobile Crisis Jefferson County: (315) 782-2327 of (315) 777-9681
Hope Line: 1-877-8-HOPENY or Text 46736
To receive Naloxone training and free kits, contact Credo, ACR Health, or the Anchor Recovery Center of NNY.
The public is also reminded of New York State’s 911 Good Samaritan Law, which allows people to call 911 without fear of arrest due to drug possession if they are having a drug or alcohol overdose that requires emergency medical care or if they witness someone overdosing.